MAUDE Adverse Event Report: MICROVENTION INC. SOFIA-5F-115CM STR; PERCUTANEOUS CATHETER

MICROVENTION INC. SOFIA-5F-115CM STR; PERCUTANEOUS CATHETER
Model Number DA5115ST
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned.However, procedural imaging was provided.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that after the sofia was inserted using a glidesheath and microcatheter, onyx was injected.Immediately after injection, the physician then noticed the distal end of the sofia appeared to be unwinding.The entire system was removed.After removal, the catheter¿s internal coiling was hanging out at the end.The procedure was completed.There was no adverse impact to the patient.
 
Additional Manufacturer Narrative
Two radiographic images were provided for review.Image 1 is a left ica ap oblique roadmap.It shows the ica at the skull base all the way to the ica terminus and bifurcation.A catheter (presumably the sofia described in the complaint) is positioned at the proximal petrous segment.Pulsation motion artifact is seen at the tip of the catheter.Image 2 is a roadmap taken during onyx or contrast injection into an avm.Part of the nidus contains onyx which was injected prior to the roadmap and is subtracted out.Either onyx or contrast is being injected into the nidus of the avm via a microcatheter.The tip of the sofia is still in the proximal petrous segment.The cause of the problem described with the tip of the sofia is not seen on these images.However, the investigation of the returned sofia catheter found a coil dislodged from the interior of the catheter at approximately 11-12cm from the distal end, and the dislodged coil was found protruding from the distal tip, which is consistent with the alleged product issue.The physical evaluation of the device could not identify the conditions or circumstances that led to the dislodged coil, but the damage is consistent with the device experiencing forces over specification.

Brand Name
SOFIA-5F-115CM STR
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17213945
Report Number2032493-2023-00818
Device Sequence Number19588713
Product Code DQO
UDI-Device Identifier00812636020082
UDI-Public(01)00812636020082(11)220616(17)250531(10)0000207827
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberDA5115ST
Device Catalogue NumberDA5115ST
Device Lot Number0000207827
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown